MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the returned 3maxc was fractured at approximately 147.0 cm from the hub.The device was ovalized from approximately 147.0 cm to 149.0 cm from the hub.The total length of the returned 3maxc was approximately 159.5 cm.Conclusions: evaluation of the two returned 3maxcs confirmed a fracture and revealed an ovalization next to the fracture site.These damages are typically a result of forcefully retracting the device against resistance.The ace68 identified in the complaint was not returned for evaluation; therefore, the root cause of the resistance could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01807.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using penumbra system 3max reperfusion catheters (3maxcs).During the procedure, the physician successfully advanced a 3maxc through a penumbra system ace 68 reperfusion catheter (ace68) to the target location.When the 3maxc was being retracted from the ace68, the physician experienced resistance.Upon removal of the 3maxc from the tuohy, the 3maxc fractured into two pieces.The physician then used hemostat forceps to remove the remaining piece of 3maxc from the ace68.Therefore, the 3maxc was completely removed from the procedure.The physician continued the procedure using another 3maxc, however, the same issue occurred.This 3maxc was also removed and was no longer used in the procedure.The procedure was completed using a third 3maxc and the same ace68.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9112518
Report Number3005168196-2019-01806
Device Sequence Number11702850
Product Code NRY
UDI-Device Identifier00814548019932
UDI-Public00814548019932
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Catalogue Number3MAXC
Device Lot NumberF89343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2019
Initial Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005